Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2001, 6:30 PM CDT for Harrison County, Texas; Caddo Parish, Louisiana. It was in force for 60 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2001, 6:30 PM CDT (23:30 UTC)
- Expired
- May 7, 2001, 7:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Caddo Parish, LA, Harrison County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 7:00 PM CDT | Hail 0.75 | Elysian Flds, TX | |
| May 7, 7:05 PM CDT | Thunderstorm Wind 52 E | Shreveport, LA | Trees down on southwest side of town in the Newcastle Subdivision. |
| May 7, 7:05 PM CDT | Hail 0.75 | Shreveport, LA | Occurred in the Newcastle Subdivision on the southwest side of town. |
| May 7, 7:13 PM CDT | Hail 1 | Shreveport Rgnl Arpt, LA | |
| May 7, 7:25 PM CDT | Hail 0.75 | Shreveport, LA | Hail occurred along the west side of town near Bert Kouns. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 072330 SVRSHV LAC017-TXC203-080030- /NEW.KSHV.SV.W.0084.072330-080030/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 630 PM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 730 PM CDT * AT 630 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF WASKOM...OR ABOUT 14 MILES SOUTHEAST OF MARSHALL...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL MOVE INTO CADDO PARISH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES SOUTHEAST OF WASKOM AT 645 PM CDT 2 MILES NORTHWEST OF GREENWOOD AT 655 PM CDT 4 MILES NORTHWEST OF SHREVEPORT...5 MILES SOUTHEAST OF BLANCHARD AT 715 PM CDT REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN NORTHEAST TEXAS CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 730 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:25 PM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 7, 2:25 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT MON MAY 7 2001 LAST OF THE SHORT WAVES ASSOCIATED WITH UPPER TROUGH CURRENTLY LOCATED OVER THE FOUR STATE REGION WILL MOVE ACROSS THE AREA TONIGHT. DO NOT EXPECT ANYTHING MORE THAN SCATTERED CONVECTION...AND MUCH OF THE CURRENT INSTABILITY FOR ANY SEVERE WEATHER WILL DIMINISH AFTER SUNSET. SURFACE DEWPOINTS STILL RATHER JUICY SOUTHERN PORTION OF AREA...BUT MID LEVEL SHEAR IS WEAK AND LOW LEVEL FLOW IS WEAK AND DISORGANIZED FOR ANY SIGNIFICANT TSTM ACTIVITY. THIS AREA HOWEVER IS STILL UNDER SOUTHWEST FLOW ALOFT WHICH SHOULD HELP MOVE ACTIVITY DEVELOPING IN THE JUICY AIRMASS ACROSS THE SOUTHEAST ZONES. WEAK CONVERGENCE AREA WILL REMAIN OVER SOUTHERN MOST ZONES ON TUESDAY...THEN AFTER THIS...MODELS AGREE ON DRYING OUT. TEMPS WILL BE NEAR SEASONAL NORMAL WITH FAIRLY WEAK NORTHERLY FLOW SETTING UP ALOFT. SOUTHERLY FLOW WILL RETURN AND DOMINATE IN THE LOW LEVELS... BUT SHOULD REMAIN RATHER WEAK. MRF MOS THROWS IN 20 AND 30 POPS TOWARD THE WEEKEND...BUT WILL LEAVE OUT OF FORECAST...AS THIS BARELY SEASON NORMAL NUMBERS WITH NO FEATURES SURFACE OR ALOFT TO FOCUS PRECIP ON. SHV 62/81/58/82 2111 MLU 62/81/57/81 2111 TXK 61/80/58/80 3111 TYR 61/81/59/82 3111 LFK 62/83/60/83 3211 .SHV...NONE. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:25 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 65 min |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 63 min |
| May 6, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 57 min |
| May 6, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 53 min |
| May 6, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 61 min |
| May 6, 9:43 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 32 min |
| May 6, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 59 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 59 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 59 min |
| May 6, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 64 min |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 53 min |
| May 7, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 44 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 55 min |
| May 7, 12:03 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 57 min |
| May 7, 6:23 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.